MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM SOLEX 7 CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM SOLEX 7 CATHETER; CENTRAL VENOUS CATHETER
Model Number SL-2593CO
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The zoll catheter was returned to zoll on 11/14/2017 for investigation.However, investigation is still in progress.A supplemental report will be filed when investigation has been completed.
 
Event or Problem Description
As reported, the solex catheter was observed to have a leak.According to the reporter, there was no alarms noted from the thermogard xp ivtm console.Approximately 6 hours into the patient therapy, the attending nurse noted that the 500 cc bag of saline was empty.The bag was replaced with a 1000 cc bag and about 4 hours later, the nurse noted the bag had lost 500 cc of saline.The health care team ultimately decided to discontinue the solex and place a femoral line using the quattro catheter.No further issues were noted.There were no patient consequence reported.
 
Additional Manufacturer Narrative
Evaluation of the returned catheter confirmed the customer reported issue as a shaft leak at the proximal infusion port.During manufacturing, all solex 7 catheters are 100% inspected for leaks by subjecting them to pressure testing.Thus, it is probable that the shaft leak was caused by abrasive surface contact to the catheter during device operation.All catheters go through a thorough 100% inspection and test prior to and during catheter assembly process to ensure visual, structural and functional integrity.This includes destructive testing to verify burst strength prior to lot release.Historical complaints were reviewed for information related to the reported complaint and there was no similar complaint reported for solex 7 catheters with lot number 71881.

Brand Name
ZOLL IVTM SOLEX 7 CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key7077610
Report Number3010617000-2017-01070
Device Sequence Number16168480
Product Code NCX
UDI-Device Identifier00849111075541
UDI-Public00849111075541
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSL-2593CO
Device Catalogue Number8700-0793-14
Device Lot Number71881
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/09/2017
Supplement Date Received by Manufacturer01/08/2018
Initial Report FDA Received Date12/01/2017
Supplement Report FDA Received Date01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight109